Thunderstorm Wind, Clay
- When
- August 5, 3:25 PM EST to 3:30 PM EST
- Where
- Clay County, Hayesville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.050, -83.833
Two trees down near of Hayesville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 5, 1:47 PM EST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT FRI AUG 5 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...DIFFERENTIAL HEATING AND OROGRAPHIC FLOW PULSING GOOD UPDRAFTS DURING PEAK HEATING ONCE AGAIN THIS AFTN/EVE. A PATTERN SHIFT HAS EVOLVED WHICH WILL AFFECT WEATHER THROUGH THE REMAINDER OF THE SHORT TERM. WEAK BOUNDARY AT EDGE OF HIGH PRESSURE TO THE NORTH WILL SINK DOWN INTO N MRX CWA ON SAT. LOW PRESSURE SYSTEM ALONG N GLFMEX BECOMING BETTER DEFINED THROUGH SUNDAY. SYSTEM WILL DRIFT N IN TN VLY AND WEAKEN BY LATER IN THE PERIOD. THIS DEVELOPMENT WILL ENHANCE UPR DIFFLUENCE OVR THE AREA AND INCREASE SE FLOW AND DEEPEN MOISTURE. MORE CLOUD COVER AND HIGHER POPS ARE IN THE OFFERING. MODEL THICKNESS VALUES APPEAR TO DROP EXCESSIVELY ACROSS THE AREA AND CLOUD COVER LOOKS OVERDONE. STAYED ON THE HIGH SIDE OF MOS TEMP GUIDANCE. .LONG TERM...(MONDAY THROUGH FRIDAY)...GFS INDICATING FRONT LIFTING SLOWLY NORTH FOR THE FIRST PART OF THE WEEK. SHOULD BRING SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WILL BUMP UP POPS TO 40 PERCENT ON MONDAY AND TUESDAY WITH DECENT MOISTURE EXPECTED. GFS INDICATING DRIER WEATHER PUSHING IN ON THURSDAY... BUT STILL MAY SEE ISOLATED DIURNAL ACTIVITY ON THURSDAY AND FRIDAY...SO WILL KEEP 20 POPS FOR BOTH DAYS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 90 71 87 / 20 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 67 85 / 20 30 30 50 OAK RIDGE, TN 70 89 68 86 / 20 30 30 50 TRI CITIES AIRPORT, TN 65 87 63 84 / 30 40 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 420 PM EDT FRI AUG 5 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 420 PM EDT (320 PM CDT) FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL SETTLE INTO THE REGION ON SATURDAY...AND SHOULD HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1230 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG OAK RIDGE 35.96N 84.30W
08/04/2005 ANDERSON TN LAW ENFORCEMENT
TREE DOWN ON HWY 95 NEAR WHITE OAK DAM.
0305 PM TSTM WND DMG 4 N CLINTON 36.15N 84.13W
08/04/2005 ANDERSON TN DEPT OF HIGHWAYS
TREE DOWN NEAR PEACH ORCHARD.
&&
MEPThe Knoxville radar (KMRX), 130 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees down near of Hayesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470412.